Top
20
Doctor insights on: Accutane Failed Now What

Share

Taking Accutane (Definition)

Accutane (Isotretinoin) is a powerful medicine that treats acne. It is known to cause severe birth defects if a woman becomes ...Read more


2

2
Do I need to use any topicals now that I'm off Accutane? If so, how long after stopping?

Do I need to use any topicals now that I'm off Accutane? If so, how long after stopping?

Maybe none: Everyone is different. Many people need no more acne treatments after Accutane. Some people need topical or oral treatment, some people need a second course of Accutane. Depends on what you see when you look in the mirror. ...Read more

3

3
What to do if i just started my 4th month of accutane, shouldn't it have all cleared up by now?

Not necessarily: Depends upon dose but sometimes will continue to work for 6 months after last dose. Old lesions will not be resolved yet, should see a decrease of new lesions. ...Read more

5

5
I've been off of Accutane for 3 months and now im starting to break out. Do I have to start taking it again?

Not neccessarily: Usually would like to wait 6 months before re starting, sometimes other treatments work very well after Accutane even tho failed prior. Have never seen anyone break out as bad after a course with correct dosing. ...Read more

6

6
I've been on Accutane now for 2 months and have seen minimal improvement. When will this medication actually work?

I've been on Accutane now for 2 months and have seen minimal improvement. When will this medication actually work?

Most within 12 weeks: Acne can flare the first few months on isotretinoin. Most patients start to see improvement within 12 weeks. However, there are always a few patients who require a longer amount of time to see improvement. Your dermatologist will be adjusting your dose as the months progress. ...Read more

7

7
I took Accutane twice for six months each when i was fifteen and sixteen, i'm 19 now. I am shorter than my predicted height, did it stunt my growth?

I took Accutane twice for six months each when i was fifteen and sixteen, i'm 19 now. I am shorter than my predicted height, did it stunt my growth?

Unlikely: Accutane is an oral form of vitamin a. The worst side effect for a pregnant female is defects in the development of the fetus. Other side effects can include night vision compromise, dry mucosa/skin, sunburn, nausea/diarrhea, headache, depression, fatigue, triglyceride elevation, aching joints. There is no reliable study that links compromised bone growth/height deficits to taking accutane. ...Read more

8

8
I'm on accutane been clear for 1.5yrs until now. Past 4 months I've been getting some small pink dots . What can I take? Topicals NOT WORKING! tried s

I'm on accutane been clear for 1.5yrs until now. Past 4 months I've been getting some small pink dots . What can I take? Topicals NOT WORKING! tried s

Topical: so u were on Accutane systemic? And how long since you stopped and how long were you on it? Topical retinoids ( prescription strength) and OCPs might help. Consult with your MD ...Read more

12

12
I've been on Accutane 20mg for a year now(200capsules)stopped for 2-3 months, does this gap affect the outcome ?

No: This is not a good way to use this med. Must be very sure that it is not used during pregnancy. We routinely use a higher dose, probably 80mg a day, for 5 months. Best acne therapy for most adult women is spironolactone 100mg a day. Usually no side effects and can use for years except not if pregnant. ...Read more

14

14
If im off Accutane for a year (i was on it for 4 months) what are the odds my face will be bad again? Its pretty good now (sometimes worsens a bit)?

~33%: Statistically, about 1/3 of patients will require additional treatment with accutane, 1/3 will require additional treatment but not with accutane, and 1/3 will not require any further significant treatment. So your odds are pretty good; but if you start to see a significant flare, get back to your dermatologist promptly. ...Read more

17

17
Three months ago i stopped taking accutane. I am now taking a gainer (carnivore mass) which i think is making me break-out. Should i stop taking it?

Three months ago i stopped taking accutane. I am now taking a gainer (carnivore mass) which i think is making me break-out. Should i stop taking it?

Probably not: Acne caused by dietary changes is largely a myth. The most significant cause of acne is testosterone, which is much, much higher in your teens and early 20's than any other time in your life. If you're breaking out more recently, it may be simply due to weather changes ; the fact that people aren't in the sun as much after summer is over. ...Read more